MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER 19 CM, 19 CM STRAIGHT DL W AIRGUARD; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER 19 CM, 19 CM STRAIGHT DL W AIRGUARD; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that upon opening, the package the blue part of the tunneler was allegedly broken.Reportedly, a new kit was opened to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Dhr was reviewed and no deviations/issues were identified or associated with this problem in regards to product materials or during manufacturing, packaging or qc inspection process.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot in regards to the described problem.Investigation summary: one 19cm equistream xk catheter with insertion stylet in the red lumen, one tunneler, one 17.5f dilator, one 16f dilator, one 12f dilator, one 8f dilator, and one 16.5f airguard valved introducer peel-apart sheath and dilator was received with both clamps engaged was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as a break was noted on the blue part of tunneler.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.Corrective action has been issued to turnxon precision co.Ltd to address the damaged tunneler issue and identify appropriate actions.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiry date: 07/2020).
 
Event or Problem Description
It was reported that upon opening the package the blue part of the tunneler was allegedly broken.Reportedly, a new kit was opened to complete the procedure.There was no patient contact.

Brand Name
EQUISTREAM XK CATHETER 19 CM, 19 CM STRAIGHT DL W AIRGUARD
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8550274
Report Number3006260740-2019-01148
Device Sequence Number1731196
Product Code MSD
UDI-Device Identifier00801741013836
UDI-Public(01)00801741013836
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913190
Device Catalogue Number5913190
Device Lot NumberRECX3045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1